Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Some iterated logarithm results related to the central limit theorem.


Author: R. J. Tomkins
Journal: Trans. Amer. Math. Soc. 156 (1971), 185-192
MSC: Primary 60.30
MathSciNet review: 0275503
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An iterated logarithm theorem is presented for sequences of independent, not necessarily bounded, random variables, the distribution of whose partial sums is related to the standard normal distribution in a particular manner. It is shown that if a sequence of independent random variables satisfies the Central Limit Theorem with a sufficiently rapid rate of convergence, then the law of the iterated logarithm holds. In particular, it is demonstrated that these results imply several known iterated logarithm results, including Kolmogorov's celebrated theorem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60.30

Retrieve articles in all journals with MSC: 60.30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0275503-X
PII: S 0002-9947(1971)0275503-X
Keywords: Independent random variables, law of the iterated logarithm, Central Limit Theorem, normal distribution, Berry-Esseen bounds, Lindeberg's criterion, Kolmogorov's theorem
Article copyright: © Copyright 1971 American Mathematical Society